Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Nov 9, 2016, 10:34 PM CST for 9 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 10:34 PM CST (04:34 UTC)
- Expired
- Nov 10, 2016, 8:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 56 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS73 KTOP 100434 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1034 PM CST WED NOV 9 2016 KSZ037>040-054>056-058-059-101245- /O.NEW.KTOP.FR.Y.0003.161110T0434Z-161110T1400Z/ MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 1034 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THURSDAY. * TEMPERATURE...OVERNIGHT LOWS WILL BE 32-34 DEGREES. EXPECT WIDESPREAD FROST TO DEVELOP. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
649 WWUS73 KTOP 101009 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 409 AM CST THU NOV 10 2016 KSZ037>040-054>056-058-059-101400- /O.CON.KTOP.FR.Y.0003.000000T0000Z-161110T1400Z/ MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 409 AM CST THU NOV 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...LOWS WILL BE 32-35 DEGREES. EXPECT WIDESPREAD FROST TO DEVELOP. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
320 WWUS73 KTOP 101356 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 756 AM CST THU NOV 10 2016 KSZ037>040-054>056-058-059-101500- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-161110T1400Z/ MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...COUNCIL GROVE...ALMA...ESKRIDGE... MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON... BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...GARNETT 756 AM CST THU NOV 10 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... WITH TEMPERATURES WARMING UP THIS MORNING, AREAS OF FROST WILL BE DIMINISHING. AS A RESULT, THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Nov 9, 5:28 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 9, 5:28 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 528 PM CST Wed Nov 9 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Thursday) Issued at 210 PM CST Wed Nov 9 2016 Sfc high pressure in control this afternoon will glide southward overnight, gradually increase southwest winds between 5 and 10 mph by sunrise Thursday. With the southerly winds and high pressure axis south of the CWA, believe lows tonight will not reach freezing levels with short term guidance in good agreement with readings in the middle to upper 30s. I did keep the mention of patchy frost, especially in the valleys and low lying areas. Southerly winds continue to increase from 10 to 15 mph sustained in the afternoon Thursday as a cold front approaches the northern KS border. The strong warm advection through 925 mb should boost highs at least 10 degrees higher than today in the lower 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 210 PM CST Wed Nov 9 2016 By Thursday night, a dry cold front will be just north of the forecast area moving through northeast Kansas overnight. Southwest winds will shift from the northeast after this passage cooling down temperatures on Friday into the upper 50s and low 60s. A broad area of high pressure noses into Kansas Friday afternoon moving across the area through Saturday night. Temperatures early Saturday morning, aided by mostly clear skies and light winds will drop just below or near freezing for all of northeast Kansas. Another cooler day Saturday is expected before temperatures begin to warm Sunday through Wednesday, with highs reaching into the upper 60s by Wednesday afternoon. A couple upper level disturbances move through the central US early next week, but no precipitation is expected through the end of the period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 520 PM CST Wed Nov 9 2016 VFR conditions are expected throughout the period. Winds will increase after 15Z through the afternoon with sustained 10-15 knots. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Prieto LONG TERM...Heller AVIATION...Baerg
Hazardous weather outlook, Nov 9, 2:11 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 211 PM CST WED NOV 9 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-102015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 211 PM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.